Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Among these medicine Ativan, Clonidine and Celexa which can give positive for barbiturates in urine drug test?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2769 Questions
Question
What type of medication of these taken Ativan, Clonidine, Celexa, Lamtical and Trazadone can give a false positive result from a urine test saying a barbiturate was found?
Posted Tue, 13 Aug 2013 in Drug Abuse
 
 
Answered by Dr. Srikanth Reddy 28 minutes later
Hello
Thanks for using health care magic for posting your query.
Of the medications that you have stated, ativan is a benzodiazepine called lorazepam and its structure is very similar to barbiturates. Use of ativan can come as positive for barbiturates in urine drug test.
Hope I am of help to you
Thanks and regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: Among these medicine Ativan, Clonidine and Celexa which can give positive for barbiturates in urine drug test? 54 minutes later
SORRY FOR TELLING YOU HER LIFE STORY BUT THEY ARE STATING IN ADDITION THIS OTHER MEDICATION (SUPPOSIVE BARBITURATE) THE DR (WHO DOENT'T TREAT(IF IT IS OK I WILL REFER TO MY DAUGHTER TO CC AS WRITING DAUGHTER IS TOO LONG.) CC TOLD CC THAT PILLS SHOWED UP CALLED LORAZEPAN YES HE IS ON ATIVAN ADDITIONALLY SHE HAD BEEN IN A PHP PROOGRAM AND WAS ON TRAZADONE AND KLONOPIN, BUT YET SHE(WHEN BOTH MY MOM AND I WATCHED AND MADE CERTAIN SHE TOOK HER MEDS THER IS ABSOLUTELY NO WAY SHE COULKD NOT HAVE TAKEN THEM) SHE WAS TESTED THE ONLY ONE OUT OF 20 PARTICIPANTS AND SHOWED NEGATIVE FOR BENZO'S.) THEY ARE TELLING CC SHE IS NOT SHOWING ANY ATIVAN IN HER URINE BUT WHEN CC ASKED WHAT KIND OF PILLS , THIS DR WHO IS PART OF THE TEAM THAT XXXXXXX TO GO OVER ALL OF THE PATIENTS PROGRESS AND STATUS. SO HAVING SAID THAT AND TRYINNG TO TRICK HER INTO ADMITTING TO SOMETHING THAT IS 100% UNTRUE. SO NOW THEY ARE SAYING THAT IT HAS BEEN SENT TO 3 LABS FOR CONFIRMATION AND TAKEN AND SENT TO HARTFORD HOSPITAL'S LAB ACROSS THE STREET, AT 7 AM WEDNESDAY SHOULDN'T IT BE BACK BY NOW AND WOULD A BLLOOD TEST NOT CLEAR IT UP THE DR THAT BELIEVES US THINKS IT MAY BE THE THORAZINE OR A MIXTURE OF THE MEDS WHICH SOME FROM THE HOSPITAL HAVING BEEN 2 WEEKS AGO COULD STILL BE CAUSING A REACTION POSSIBLY. WOULD A HAIR TEST CONFIRM, O MORE FESSIBLE A BLLOOD TEST. THANK YOU SORR FOR THE DETAILED UESTION I AM TRYING TO SUPPLY ALL THE NECESSARY INFO POSSIBLE. XXXXX
 
 
Answered by Dr. Srikanth Reddy 34 minutes later
Hello,
Thanks for the detailed information.
Yes you are right is suggesting that the benzos can be detected in the hair as well. Moreover it is detectable in hair for more number of days than it is detectable in urine or blood.
The blood and urine tests for drugs are very sensitive but not very specific and can cross react.
Hope I am able to help you.
If you want to know anything specific, I would be glad to help you.
Thanks and regards
Dr. Srikanth Reddy MD
Psychiatrist and Addiction specialist.
Above answer was peer-reviewed by
 
Follow-up: Among these medicine Ativan, Clonidine and Celexa which can give positive for barbiturates in urine drug test? 27 hours later
SHE WASA ON SEVERAL ANTINCONVELSANTS AND THE ONE THAT THE MH INSTITUTE ACCUSED ME OF GIVING HER IS PHENOBARBITOL, WHICH HOW LONG WOULD THAT STAY IN HER SYSTEM SHE WAS VERY ILL AND PUT ON SEVERAL MEDICATIONS UP THROUGH THE END OF THE LAST WEEK OF XXXXXXX INCLUDING ANTI SEIZUE AND ANTI CONVULSANTS AND SHE WAS ALSO ON THORAZINE THEY GAVE HER AT THE MH FACILITY 4 DAYS PRIOR TO THE TEST THE TEST TOOK 5 DAYS TO COME BACK FROM QUEST LABS COULD IT BE A FALSE POSITIVE RESULT? MY DAUGHTER MAY HAVVE BEEN GIVEN PHENOBARBITOL, AT THE HOSPITAL SJE IS ALSO ON TRAZADONE, ATIVAN, LAMTICAL, CELEXA AND CLONIDINE AS WELL AS VISTIRIL AS A PRN FOR ANXIETY. THE HEAD DR NOT EVEN MY DAUGHTERS DR CALLED DCF TO REPORT THAT A PATIENT AT A LOCKDOWN MH FACILITY WHERE PATIENTS HAVE SCIZOHERNIA, OTHER PSYCHOTIC CONITIONS AND BASED ON A PATIENT REPORTING TO STAFF THAT HE HEARD MY DAUGHTER STATING THAT MY MOM IS GOING TO BRING ME MEDS YES MELATONIN PRIOR TO HER BEING PRESCRIBED TRAZADONE ALSO SHE WAS ON DEPAKOTE UP UNTIL LAST FRIDAY. SO CAN ANY OF THE FOLLOWING CAUSE A FALSE POSITIVE AND WHAT DO YOU SUGGEST I REQUEST FOR A FOLLOW UP TEST SHE IS ON ATIVAN 4MG A DAY CUT FROM 24 MG IN THE HOSPITAL, LAMTICAL, CELEXA, TRAZADONE AND CLONIDINE, WHEN SHE HAS VERY LOW BLOOD PRESSURE. EVEN MY EX HUSBAND CALLED ME AND SAID WHAT IS GOING ON WITH DCF'S WITCH HUNT AGAINST YOU. THE DR TREATING MY DAUGHTER SAID SHE WOULD HAVE BEEN HOME AS SHE HAD ALMOS 1 MONTH OF PSYCHIATRIC TREATMENT WHILE, IN THE HOSPITAL THIS WOULD BE THE 3RD TIME IN 3 YRS DCF HAS FALSLY ACCUSSED ME AND THE DR WON'T PEAK UP AND SAY SHE BELONGS HOME WITH HER MOTHER ESPECIALLY DUE TO THE FACT THAT THEY SENT HER DUE TO THEIR FALSE AQUISATIONS TO S FL WHERE SHE WAS PHY, VERBALLY AND EMOTIONALLY ABUSED. NOW DCF HAS TO AFTER 3 MOTHS OPEN ANIOTHER INVESTIGATION WHERE IN GODS NAME WOULD I GET PHENOBARBITOL SO HOW LONG CAN IT STAY IN HER SYSTEM CAN ANYTHINGI MENTIONED MAKE IT SHOW AS A FALSE POSITIVE FOR IT AND WHAT TPE OF TEST CAN I REQUEST WHAT TYPE OF EFFECT DO YOU GET FROM THIS DRUG ANY EUPHORIC EFFECT MAKING HER WANT TO TAKE IT SAY FROM ANOTHER PATIENT BUT TO BLSMER MER AND CLL DCF BASED ON A VERY MENTALLY ILL PATIENTS HERE SAY. PLEASE RESPOND ASAP.
NO ANSWER TO PREVIOUS QUESTION ASKED 21 HOURS AGO. ADDITIONALLY I NEED TO KNOW WHAT HAPPENS WHEN YOU HAVE A MASS ON YOUR PTITUARY GLAND (PANAHYPOPITITUARISM W/ADRENILE FAILURE AND TOOK SAY PHEONOBARBITOL FOR SEIZURS I DONT HAVE SEIZURES HOWEVER I HAVE P HYPO W/ADRENILE FAILURE A 3MM MASS ON MY PITITUARY GLAND AS OF LAST MRI WHICH WAS QUUITE AWHILE AGO. BECAUSSE DCF WAS BLAMING ME FOR SNEAKING THE PILL TO MY DAUGHTET, BUT THEN FINALLY REALIZING THAT SHE WAS ON IT AT THE HOSPITAL UP UNTIL 6/19 WHEN THEY SUDDENLY STOPPED ALL HER MEDS FENTALYN, VERSED, PROPOTHOL, ATIVAN, AN A FEW OTHER AND FOR SEIZURES AS SHE HAD THEM FROM TAKING AN OD OF WELL BUTRIN 300 MG XR, SHE TOOK ABOUT 18 OR SO AND CAUSE SHE WAS ACTING NORMAL FOR OVER 1H TSKING S SHOWER DOING HER MAKE UP AND DETERED ME BY SAYING SHE THREW THEM AAY IN THE TOLIET GO LOOK. THERE WAS ALOT O RESIDUE MAYBE FROM 10-15 SO UNDURE OF THE AMOUNT. CAN YOU ASAP CLARIFY THE DANGERS IN TAKING AN ANTI CONVULSANT ESPECIALLY PHENOBARBITOL WITH MY PANAHYPOPITITUARISM WITH ADRENILE FAILURE. THANK YOU
 
 
Answered by Dr. Srikanth Reddy 34 hours later
Hello,
Sorry for the delay in answering.
1) Its ok to take Phenobarbital even with pituitary mass. However coming to your epileptic issues, there are many other better alternatives available than phenobarbital for epilepsy. You can take levetiracitam or valproates.
2) Phenobarbital may not be found in urine beyond two weeks and she should some clean if she is tested after 1 month.
3) Drug tests especially urine tests show cross reaction many times leading to false positivity. Doctors at you establishments should know it and be considerate.
4) Barbiturates cause dependance and that is the reason there is so much fuss about it. If your daughter is dependent on it, then she may try to look for the drug for recreational use. However if she is under good observation under you, then the chances are less likely.
I hope this helps,
Thanks and regards
Dr. Srikanth Reddy MD
Addiction Specialist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor